Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Having allergy problem. Taking L Montech. Correct?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
Hi,XXXX here I am suffering from highly allergy and having medicine L Montech from 10 months pls suggest shuld i continue this medicine.
Posted Mon, 26 Aug 2013 in Asthma and Allergy
Answered by Dr. Prasad 3 hours later

Allergy which is a chronic condition cannot be cured. A Montelukast (montech) 10mg tablet is helpful in controlling the condition and preventing allergies. This can be termed as "Montelukast Prophylaxis". The side effects are minimal; therefore continue the medicines as per your doctor's instruction.

Duration of montelukast prophylaxis in this case is not defined clearly. Therefore I am unable to predict how long you will be on this medication. Watch out for weakness, abdominal pain, tiredness, and muscular aches - report back to your doctor if they occur.

Hope this answers your query. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Having allergy problem. Taking L Montech. Correct? 9 hours later
Dear Sir

i have not consulted that doctor from 2-3 months.i just want to know what medicine i can take to prevent allergy as whenever any body use perfume,deodrant,old papers i feel like sneezing continuously 2 to 3 isnophill is very high.i take L-montus every alternate days.sometime i need to take inhaler but not regularly.also i just want to tell you i always feel pain in left side of head,neck and eye and if it happens in right side then right side of head,neck and eye.

request you pls suggest for both the probles else if any medine is helpfull than pls let me know.
Answered by Dr. Prasad 42 hours later

I understand your concern. Chronic allergies are difficult to treat. Modern medical science has not yet created a drug to completely cure the symptoms. The treatment available as of now is only prophylactic (i.e. preventive) - montelukast is one such preventive drug. We inform our patients to look out of all allergens and avoid them as much as possible to keep them symptoms free.

You can keep a dairy and watch out for all allergens which you are sensitive. You can take specific measures to avoid them and be free from symptoms.

Apart from this activity, other options that can be helpful to you are:

1. Take echinacea supplement - this herbal product are available in various brands and are known to prevent allergies.
2. Multivitamin either in the form of pills or diet (fruits and vegetables) is also helpful.
3. Practice yoga techniques. Some yoga practices produce promising results.
4. You can explore other forms of treatment - Herbal treatment/ayurveda/homeopathy/other alternative medicine can be helpful.
5. Lastly, if none of these helps you, you can try desensitization process under guidance of allergist.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Follow-up: Having allergy problem. Taking L Montech. Correct? 31 minutes later
Thank you very much Dr. XXXXXXX for the reply...I hope these instructions will be very helpful for me.

Answered by Dr. Prasad 10 minutes later
I wish you find relief soon.

If you have no further question, please close this discussion.\

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor